Alert archive / Michigan / Frost Advisories in 2025

Frost Advisory 2, NWS Gaylord, MI

May 10, 202521 counties in Michigan

NWS Gaylord, MI issued this frost advisory at May 10, 2025, 2:53 PM EDT for 21 counties in Michigan. It took effect at May 10, 2025, 11:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 10, 2025, 2:53 PM EDT (18:53 UTC)
In effect from
May 10, 2025, 11:00 PM EDT
Expired
May 11, 2025, 8:00 AM EDT
In force
9 hr
Issued by
NWS Gaylord, MI
All 21 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 11 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS73 KAPX 101853
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
253 PM EDT Sat May 10 2025

MIZ016>018-020>036-099-110700-
/O.NEW.KAPX.FR.Y.0002.250511T0300Z-250511T1200Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix-
253 PM EDT Sat May 10 2025

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT 
SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Most of Northern Lower Michigan.

* WHEN...From 11 PM this evening to 8 AM EDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JZ
3 follow-up statements
266 
WWUS73 KAPX 110056
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
856 PM EDT Sat May 10 2025

MIZ016>018-020>036-099-111200-
/O.CON.KAPX.FR.Y.0002.250511T0300Z-250511T1200Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix-
856 PM EDT Sat May 10 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...A portion of Northern Lower Michigan.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JLD
166 
WWUS73 KAPX 110622
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
222 AM EDT Sun May 11 2025

MIZ016>018-020>036-099-111200-
/O.CON.KAPX.FR.Y.0002.000000T0000Z-250511T1200Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix-
222 AM EDT Sun May 11 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...A portion of Northern Lower Michigan.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MJG
207 
WWUS73 KAPX 111158
NPWAPX

URGENT - WEATHER MESSAGE
National Weather Service Gaylord MI
758 AM EDT Sun May 11 2025

MIZ016>018-020>036-099-111300-
/O.EXP.KAPX.FR.Y.0002.000000T0000Z-250511T1200Z/
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix-
758 AM EDT Sun May 11 2025

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

$$

JZ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 10, 1:19 PM EDT, 1 hour 34 minutes earlier. Its key messages:

  • Decreasing clouds and becoming breezy today.
  • Patchy frost possible tonight, especially inland areas.
  • Dry Sunday with temperatures soaring into the 70s and 80s by Monday.
  • Fire danger anticipated Sunday and especially Monday.
  • Next shower and thunderstorm chances hold until the middle of next week.
Area forecast discussion, May 10, 1:19 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
119 PM EDT Sat May 10 2025

.KEY MESSAGES...

- Decreasing clouds and becoming breezy today.

- Patchy frost possible tonight, especially inland areas.

- Dry Sunday with temperatures soaring into the 70s and 80s by
  Monday.

- Fire danger anticipated Sunday and especially Monday.

- Next shower and thunderstorm chances hold until the middle of
  next week.

&&

.UPDATE...
Issued at 929 AM EDT Sat May 10 2025

Some bubbly mid-clouds are over far eastern upper MI and
adjoining parts of Lk Huron, as well as down toward Saginaw
Bay. A larger mass of lower clouds is north of the Sault, but
these are already failing to survive the downsloping as they try
to advect southward. With further diurnal heating/mixing
eroding the cloud deck, this cloud mass will not bodily move
into northern MI. However, there will be an uptick in low-level
moisture into our area. That should allow some cu to develop,
especially in ne lower MI (APN/Rogers/Atlanta area), by early
afternoon. Any cu should tend to mix out further as we move thru
the afternoon.

RH values will hold up higher today than yesterday, given this
bit of moisture input from the north.

Max temps mid-upper 50s eastern UP, to low 70s near Gladwin.
Temps cooler where the northerly breeze is onshore.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 212 AM EDT Sat May 10 2025

Pattern Synopsis/Forecast: Surface cold front in the process of
crossing northern lower Michigan early this morning. Just a few
sprinkles being wrung out as a result amidst increased mid-cloud.
Winds turn out of the north-northwest today, breezy at times, while
higher surface pressures filter in from the north. High pressure
settles over the northern Great Lakes tonight with another round of
chilly temperatures and frost potential.

Forecast Details: Band of mid cloud continues to drift southeast
across northern lower Michigan with just a stray sprinkle or light
shower possible through early this morning. Otherwise, decreasing
clouds today with winds turning breezy out of the north-northwest
gusting as high as 20-25 mph over northwest lower this afternoon.

Winds turn lighter this evening as high pressure continues to work
in from the north/northwest, eventually trending toward calm
overnight. Coinciding low-level thermal trough sags overhead
tonight, which combined with those light/calm winds and clear skies
should allow temperatures to fall into the 30s area-wide. Highest
probability for temperatures in the low-mid 30s and resultant
frost formation lies away from the immediate Great Lakes
shorelines.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 212 AM EDT Sat May 10 2025

Forecast Details:

Surface high pressure will be east of Lake Huron Sunday, leading to
a shift to more southerly winds across the region by Sunday. Very
dry airmass will inhibit any cloud cover both Sunday and Monday,
allowing for our first taste of Summer to materialize Monday.
Pinched pressure gradient as an approaching cutoff low from the
central Gulf coast moves into the Ohio Valley Monday... result will
be stronger southerly flow for Monday, and the moisture from that
approaching system will likely be lagging as it moves into the
region, thus promoting ample mixing and low RHs, which will lead to
fire weather concerns (already elevated on Sunday due to low RHs but
minimal wind concerns) rising to potential Red Flag criteria Monday
(southerly winds sustained 5-15, gusts 25+ mph possible) as
temperatures surge well into the 80s across northern lower... cooler
with 70s north of the Bridge (cooler lakeshores).

As the closed low slowly moves into the Great Lakes, shower and
storm chances will be on the increase as dewpoints build into the
50s and 60s across the region, bringing about a muggy feel that will
linger through the rest of the forecast period (lows Tuesday night
and beyond set to be well into the 50s to lower 60s). Best chances
for rain will be Wednesday through Friday as the core of the deeper
moisture builds overhead, with temperatures in the 70s and 80s
during the day promoting diurnally driven showers and
thunderstorms... which... given the somewhat minimal flow, could be
locally heavy with the juicier airmass in place and the slower storm
motions, barring lake breeze boundary developments leading to
quicker motions.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 119 PM EDT Sat May 10 2025

VFR. High pressure building into northern MI tonight. Breezy nw
to n winds continue this afternoon, then quickly weaken this
evening. Little cloud cover expected, and should be too dry for
any fog late tonight.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for LHZ349.
     Small Craft Advisory until 7 PM EDT this evening for LMZ323-
     344>346.

&&

UPDATE...JZ
SHORT TERM...MJG
LONG TERM...HAD
AVIATION...JZ
Hazardous weather outlook, May 10, 7:08 AM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
708 AM EDT Sat May 10 2025

MIZ016>018-020>036-041-042-086>088-095>099-111200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
708 AM EDT Sat May 10 2025

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Frost is possible late tonight in the interior of northern lower
Michigan.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated fire danger is possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
708 AM EDT Sat May 10 2025

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information visit http://weather.gov/gaylord.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:16 AM EDTSmall Craft AdvisoryAPX17 hr

Nearby

Frost Advisories in Michigan, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.